MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, TRIAL PROXIMAL BODY CAPTURE BOLT, 75MM

ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, TRIAL PROXIMAL BODY CAPTURE BOLT, 75MM
Model Number 803-95-275
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - expert hip with surgeon implanted distal stem.Went to trial proximal body.Inserted trial proximal body and cranked on the implanted trial screw distal to make sure it was tight.The trial proximal body came loose during reduction and spun around the implanted distal stem.Once proximal body is loose, surgeon looses his version during and can not gauge stability of the construct.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this instrument failure was reported as loosening.The healthcare professional indicated there was a significant adverse event to the patient and the event occurred during surgery, near the patient.The surgery was completed as intended, with a five to ten-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were disposed of at hospital and evaluated by registered medical assistant (rma) at djo surgical.The instruments were not returned for examination and the lot numbers were not reported.Without the lot number, the instrument could not be linked to a specific device history records (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review shows no prior complaints filed against the instruments item and lot number that reports a similar failure.No prior complaints report past instances of these instruments being affected by this failure.The root cause for the initial problem cannot be determined with confidence as the instrument was not returned for investigational review.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.The rep/agency was contacted and confirmed they will not be sending the instruments to djo for investigation.This customer complaint will be closed.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EXPRT HIP
Common Device Name
EXPRT REVISION HIP, TRIAL PROXIMAL BODY CAPTURE BOLT, 75MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12500469
Report Number1644408-2021-00997
Device Sequence Number13786893
Product Code KWZ
UDI-Device Identifier00190446156031
UDI-Public(01)00190446156031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-95-275
Device Catalogue Number803-95-275
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
803-95-075 LOT UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexMale